Lopid and Depression
Depression is a possible but rare side effect of Lopid, occurring in less than 1 percent of people who take the drug. Possible symptoms of depression include but are not limited to: loss of interest or pleasure in hobbies and activities that were once enjoyed; feelings of hopelessness and pessimism; and insomnia, early-morning awakening, or oversleeping. If you are taking Lopid and depression symptoms develop, be sure to visit your healthcare provider so that the problem can be diagnosed and treated.
Is Depression a Lopid Side Effect?There are many possible side effects for people taking Lopid® (gemfibrozil). One rare Lopid side effect is depression, occurring in less than 1 percent of people who take the drug. Given how infrequently depression occurs in people taking Lopid, it is difficult to say whether depression is caused by the medicine or something else. This is especially true since in any given one-year period, 9.5 percent of the population -- or about 18.8 million American adults -- has depression.
- Persistent sad, anxious, or "empty" mood
- Feelings of hopelessness and pessimism
- Feelings of guilt, worthlessness, and helplessness
- Loss of interest or pleasure in hobbies and activities that were once enjoyed, including sex
- Decreased energy; fatigue; feeling "slowed down"
- Difficulty concentrating, remembering, and making decisions
- Insomnia, early-morning awakening, or oversleeping
- Appetite and/or weight loss or overeating and weight gain
- Thoughts of death or suicide; suicide attempts
- Restlessness and irritability
- Persistent physical symptoms, such as headaches, digestive disorders, and chronic pain, that do not respond to treatment.
Keep in mind that there are other conditions that can share similar symptoms with depression. If you experience any of these possible symptoms of depression while taking Lopid, consider visiting your healthcare provider so the problem can be diagnosed and treated.